Monday, 28 April 2014


I'm still waiting for the letter from Mr. Ferguson ...............

No news is good news I guess so I'm presuming that my mammogram is clear BUT whilst we hang around waiting I thought that perhaps we could make polite conversation and discuss Tamoxifen.

On Friday I collected my latest Tamoxifen prescription ................. yup this is the eleventh one from the surgery (first one was from a chemist) so I've been knocking them back for a year!

Now you may recall that last year I put off taking these bad boys as I was worried by the side effects ........... weight gain being top of the list. 

I really wasn't bothered by the other side effects ....... DVT, face swelling, unusual vaginal bleeding, hot flushes, leg cramps, dry skin, confusion, depression etc etc ........ oh you can google the side effects , there are too many to mention here!

Sooooooooooooooooo 12 months down the line whats the verdict???? ............

Well I had the same make of Tamoxifen for two months (as I mentioned at the time) and then it changed to Teva .........Teva and I jogged along, and apart from the dry skin, dry eyes, leg cramps, oh and all the other things I realised that everything was ok as I hadn't grown two heads, a tail or hairs on my palms.................

.......... and the weight gain??????

Well at the end of August I decided that I needed to lose weight.

Before my diagnosis I was already over weight and during my treatment with all the inactivity and socialising I piled on even more weight and possibly the Tamoxifen made me gain a few pounds. Who knows.

So I and a few other twitter friends formed an online slimming club.

Once a week we announced our weight loss (or gain). What an incentive to stick at it though!

By cutting down on what I ate and of course trying to fit in 8-9 portions of fruit and veg a day I lost one and a half stone. However it was difficult and most of the time I felt hungry, even after eating a big meal. Tamoxifen makes you feel hungry that's for sure. So I now understand how weight gain is a side effect.

Last month I collected my prescription and knew instantly by the feel of the packet through the bag that it was a different brand

I tried not to panic but wondered what Wockhardt had in store for me?!

Oh noooooooooooooo what are they like??? will I have all the initial symptoms again???

Oh for goodness sake .......... get on with it!

Do you know what?

These ones are great ............. no leg cramps ............

So much so that on Friday I dug out my trainers from under the stairs where they have been for at least the last ten years and after hoovering them (of cobwebs and stuff) I went for a run with the dogs!

Do you know I was really chuffed because although I ran then walked then ran on our 3 mile route I found it quite easy! All the walking has clearly improved my fitness.

The only odd thing you will have notice should you have been stalking me is that I have to hold my right boob as I run ....... a strange sight I know but I clearly need to  get a sports bra!! The lumpectomy has made bouncing around painful

Yesterday  I tried it again (along with boob clasping) and I ran further. 

I'm sure those of you that run miles on a regular basis will just shrug but I'm really chuffed. Infact so much so that I posted it on facebook and twitter and then discovered that I had inspired a twitter friend who suffers from depression to put his running shoes on and kick the black dog into touch.

There is a down side though to no leg cramps ................

I seem to get emotional and teary for no apparent reason. Just like I did at the start of taking Tamoxifen.

Which one do I prefer???

The latter .......... at least I can blink away a few tears without any pain!

No comments:

Post a Comment